MAUDE Adverse Event Report: APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 105
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On december 27, 2024, apifix was notified that patient # (b)(6), (pas # (b)(6) underwent a removal surgery on (b)(6) 2024, for reasons that were initially unspecified.Apifix promptly followed up with the reporter to inquire about the rationale for the removal.The reporter clarified that patient # (b)(6) was considered a "graduate" of the apifix device.The surgeon determined that the device was no longer necessary to maintain correction because the patient was skeletally mature and had reached the 3-year postoperative mark.A review of the device history records confirmed that the device was manufactured and tested according to relevant procedures and shipped according to manufacturer's specifications.Although no allegation of deficiencies related to the identity, quality, durability, reliability, safety, effectiveness, or performance of an apifix device was received, this event involved a removal surgery.Apifix believes that subjecting a patient to another round of anesthesia and additional surgery carries inherent risks, and in an abundance of caution, apifix is reporting this as an adverse event.Explanted device is expected to be returned to manufacturer where an analysis will be conducted.Once additional relevant details become available; a supplemental report will be submitted.
 
Event or Problem Description
On december 27, 2024, apifix was notified that patient # (b)(6); (pas # (b)(6) underwent a removal surgery on (b)(6) 2024, for reasons that were initially unspecified.Apifix promptly followed up with the reporter to inquire about the rationale for the removal.The reporter clarified that patient # (b)(6) was considered a "graduate" of the apifix device.The surgeon determined that the device was no longer necessary to maintain correction because the patient was skeletally mature and had reached the 3-year postoperative mark.
 
Additional Manufacturer Narrative
The explanted device was returned to orthopediatrics in warsaw, in and was subjected to cleaning, steam sterilizing, and engineering evaluation.Sem analysis was conducted using a hitachi s-3400n scanning electron microscope at purdue university fort wayne.No signs of significant wear were observed.There were no obvious manufacturing or design defects which contributed to the elective removal of the device.

Brand Name
MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key21205789
Report Number3013461531-2024-00067
Device Sequence Number3810268
Product Code QGP
UDI-Device Identifier07290018128022
UDI-Public(01)07290018128022
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/10/2025
Device Model NumberMID-C 105
Device Catalogue NumberMUS-105-040
Device Lot NumberAF-02-003-20
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/19/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/22/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age20 YR
Patient SexMale